Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 59, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 25, 2020, 4:37 PM EDT for Morgan County, Perry County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2020, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 25, 2020, 7:19 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 150 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WGUS51 KRLX 252037
FFWRLX
OHC115-127-252345-
/O.NEW.KRLX.FF.W.0059.200825T2037Z-200825T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
437 PM EDT Tue Aug 25 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northwestern Morgan County in southeastern Ohio...
East Central Perry County in southeastern Ohio...
* Until 745 PM EDT.
* At 437 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
New Lexington, Perry State Forest and Crooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3969 8215 3973 8222 3978 8231 3982 8225
3979 8216 3977 8208 3977 8206 3976 8200
3972 8192 3969 8199
FLASH FLOOD...RADAR INDICATED
$$
ARJ2 follow-up statements
232
WGUS71 KRLX 252211
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
611 PM EDT Tue Aug 25 2020
OHC115-127-252345-
/O.CON.KRLX.FF.W.0059.000000T0000Z-200825T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-Perry OH-
611 PM EDT Tue Aug 25 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS
EVENING FOR NORTHWESTERN MORGAN AND EAST CENTRAL PERRY COUNTIES...
At 611 PM EDT, the heavy rainfall has ended. There have been no
reports of flooding, but streams are likely still rising, and flash
flooding is still possible along these streams. Any high water due
to poor drainage backup is likely receding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
New Lexington, Perry State Forest and Crooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3969 8215 3973 8222 3978 8231 3982 8225
3979 8216 3977 8208 3977 8206 3976 8200
3972 8192 3969 8199
FLASH FLOOD...RADAR INDICATED
$$
TRM362
WGUS71 KRLX 252319
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
719 PM EDT Tue Aug 25 2020
OHC115-127-252329-
/O.CAN.KRLX.FF.W.0059.000000T0000Z-200825T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-Perry OH-
719 PM EDT Tue Aug 25 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN MORGAN AND EAST
CENTRAL PERRY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3969 8215 3973 8222 3978 8231 3982 8225
3979 8216 3977 8208 3977 8206 3976 8200
3972 8192 3969 8199
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:33 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 2:33 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 233 PM EDT Tue Aug 25 2020 .SYNOPSIS... Cold front approaches from north this evening, with showers and storms, some strong to severe. Front lifts back to the north Wednesday. Tropical remnants moisture Thursday through Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... As of 135 PM Tuesday... Overall, minimal changes needed. A severe thunderstorm watch has been issued for portions of northern West Virginia and our southeastern Ohio Counties. Already beginning to see a few cells developing across these locations as instability increases and subsidence behind the earlier departing wave decreases. May eventually need a spatial extension of the watch further south and east later this evening depending largely on degree of upscale growth experienced. As of 1120 AM Tuesday... A leading shortwave responsible for showers and thunderstorms over our northeastern counties this morning will continue to shift off to the southeast through the remainder of the late morning and early afternoon. Did add some additional isolated shower/TS mentions over our southern mountains for early this afternoon with this feature. Elsewhere, subsidence behind the departing trough will largely suppress surface based convective activity through the early afternoon until stronger forcing in the form a second mid-level wave and attendant cold front late this afternoon into this evening. Substantially increased late afternoon/evening PoPs over the morning package with synoptic forcing, modest shear and forecast storm motions that will struggle to get off the front indicating more potential for multicellular clusters with at least some risk for upscale growth into a solid line as it propagates south. The main threats with this activity will be gusty to locally damaging winds along the consolidated cold pool/gust front along with heavy rain, although storm scale interaction could yield a few instances of large hail or even a brief spin-up. Any severe threat quickly wanes from north to south with the passage of the outflow reinforced front. Also trimmed back high temperature for this afternoon with central guidance running a bit too warm, with at least some insolation limiting from the substantial haze/smoke layer aloft. Westerly turning northwesterly winds aloft transport any remaining convective debris out of the area heading into Wednesday morning. With rainfall amounts of half to one inch with local amounts of 2+ possible with the afternoon activity, will likely see substantial fog development heading into Wednesday morning. Another ridge riding disturbance arrives late Wednesday afternoon, but still questionable how much surface moisture will be around to work with. This will largely be driven by rainfall this afternoon/evening as well as how far south the convectively driven frontal boundary can penetrate tonight. For now, have included only isolated/sct mention of showers and storms, primarily over our northeastern and mountain counties. Could see these increasing with updates once confidence in placement of the effective warm front increases. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 230 PM Tuesday... As Laura comes ashore and moves northward along the lower Mississippi Valley, a preceding upper level trough axis oriented west to east will move northward along the lower Mississippi Valley, turn eastward in the westerlies aloft and push into the middle Ohio Valley. This will mark the beginning of a much more unsettled period that could pre soak the region before the remaining tropical system heads our way. Showers and storms likely Thursday and Thursday night as lower level moisture over the region increases. This will be a critical time period in terms of rainfall as the cumulative amounts over the short and long term could go over three inches for large portions of the CWA. Still need to allow for some uncertainty at this time given the time period and some evolution/changes of future forecasts. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 230 PM Tuesday... The long terms models depict the remnants of Laura merging with a trough aloft that will be pushing southward into the Great Lakes along with an associated cold front. This amplification of the waves aloft and advection of low level moisture combined with the focusing mechanism of the front could create a heavy rainfall potential in showers and storms, so this will need to be watched carefully in the coming days with cumulative QPF amounts on the higher side as they stand right now. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 140 PM Tuesday... A line of strong to severe thunderstorms is expected to develop in advance of an approaching cold front through the remainder of the afternoon hours, tracking south across all terminals through the evening hours. The main threats with this line will be locally gusty winds (likely from the north) preceding the line along with heavy rain briefly reducing visibility to 1-2SM. The line clears the region by 06Z and with at least partially clearing skies will likely see fog development heading into Wednesday morning. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Storm timing could vary by an hour. Fog formation could be less than forecast if skies do not clear. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H M H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY M M H H M M M M H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... Brief IFR possible in afternoon and evening thunderstorms and early morning fog this week. More widespread IFR in showers and thunderstorms possible late week and into the weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26/JP NEAR TERM...JP SHORT TERM...26 LONG TERM...26 AVIATION...JP
Hazardous weather outlook, Aug 25, 3:40 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 340 PM EDT Tue Aug 25 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ004-WVZ005>011-013>020- 024>034-039-040-515>526-261945- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Buchanan-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane- Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 340 PM EDT Tue Aug 25 2020 ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, portions of southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Tropical will move over the area on Thursday and remain until Saturday. Flash flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-261945- Dickenson- 340 PM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for portions of southwest Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Tropical will move over the area on Thursday and remain until Saturday. Flash flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Aug 25, 2:03 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 PM EDT Tue Aug 25 2020
OHZ066-067-251830-
Morgan-Perry-
203 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN MORGAN
COUNTIES...
At 203 PM EDT, a strong thunderstorm was located near Somerset,
moving southeast at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, Corning, Glenford, Hemlock and Rendville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8191 3955 8206 3955 8211 3969 8237
3974 8236 3974 8241 3983 8240 3984 8244
3992 8237
TIME...MOT...LOC 1803Z 297DEG 28KT 3981 8236
JPSpecial weather statement, Aug 25, 2:30 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
230 PM EDT Tue Aug 25 2020
OHZ066-067-251900-
Morgan-Perry-
230 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES...
At 229 PM EDT, a strong thunderstorm was located over New Lexington,
moving southeast at 30 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Lexington, Shawnee, Crooksville, Malta, Corning, Hemlock,
Rendville and Eagleport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3979 8207 3977 8208 3977 8199 3972 8182
3951 8199 3954 8205 3955 8205 3955 8207
3966 8228 3982 8217
TIME...MOT...LOC 1829Z 297DEG 27KT 3972 8216
JPSpecial weather statement, Aug 25, 3:07 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
307 PM EDT Tue Aug 25 2020
OHZ066-067-251945-
Morgan-Perry-
307 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
MORGAN COUNTIES...
At 306 PM EDT, a strong thunderstorm was located near Thornport, or 7
miles north of Somerset, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Crooksville,
Thornville and Glenford.
LAT...LON 3992 8241 3991 8217 3982 8217 3982 8208
3977 8208 3977 8198 3972 8192 3966 8221
3989 8247 3992 8247 3993 8245
TIME...MOT...LOC 1906Z 321DEG 22KT 3991 8233
08Local storm report, Aug 25, 4:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SOMERSET 39.81N 82.30W
08/25/2020 PERRY OH PUBLIC
NUMEROUS TREES DOWN IN THE TOWN OF SOMERSET.
&&
EVENT NUMBER RLX2001135
JZSpecial weather statement, Aug 25, 4:06 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Charleston WV 406 PM EDT Tue Aug 25 2020 WVZ030-039-525-252045- Northwest Randolph-Upshur-Lewis- 406 PM EDT Tue Aug 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANDOLPH...EAST CENTRAL LEWIS AND CENTRAL UPSHUR COUNTIES... At 405 PM EDT, a strong thunderstorm was located near Rock Cave, or 7 miles southwest of Buckhannon, moving southeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Rock Cave, Alexander, Ellamore, Tallmansville, Helvetia, Alton and French Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3888 8039 3898 8038 3892 8001 3870 8020 TIME...MOT...LOC 2005Z 302DEG 11KT 3892 8032 11
Special weather statement, Aug 25, 4:24 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
424 PM EDT Tue Aug 25 2020
WVZ009-010-017>019-252115-
Calhoun-Wirt-Ritchie-Wood-Pleasants-
424 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PLEASANTS...
NORTHWESTERN CALHOUN...RITCHIE...NORTHEASTERN WIRT AND NORTHEASTERN
WOOD COUNTIES...
At 424 PM EDT, a strong thunderstorm was located 8 miles northeast of
Mineralwells, or 9 miles east of Parkersburg, moving southeast at 25
mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Smithville, Willow Island, Nutter Farm, Walker, Petroleum,
Schultz, Waverly, Pike, Freeport, Davisville, Greencastle, Brohard,
Macfarlan and Munday.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 174 and 175.
Route 50 in West Virginia between mile markers 11 and 41.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3937 8140 3935 8139 3934 8138 3934 8135
3936 8132 3926 8091 3902 8105 3894 8122
3922 8152 3938 8141
TIME...MOT...LOC 2024Z 312DEG 22KT 3924 8137
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:03 PM EDT | Special Weather Statement | RLX | Perry | 27 min |
| Aug 25, 2:30 PM EDT | Special Weather Statement | RLX | Morgan | 30 min |
| Aug 25, 3:07 PM EDT | Special Weather Statement | RLX | Perry | 38 min |
| Aug 25, 3:14 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 46 min |
| Aug 25, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 65 min |
| Aug 25, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 33 min |
| Aug 25, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 45 min |
| Aug 25, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 33 min |
| Aug 25, 5:44 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 46 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.